Alert archive / Wyoming / Flash Flood Warnings in 2013

Flash Flood Warning 5, NWS Riverton, WY

July 4, 2013Johnson County, Wyoming

NWS Riverton, WY issued this flash flood warning at Jul 4, 2013, 12:43 PM MDT for Johnson County, Wyoming. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2013, 12:43 PM MDT (18:43 UTC)
Expired
Jul 4, 2013, 3:30 PM MDT
In force
3 hr
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Flood severity
None

County Johnson County, WY

The radar

The Riverton/Lander radar (KRIW), 187 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 6.7 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2013-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2013-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2638 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

882 
WGUS55 KRIW 041843
FFWRIW
WYC019-042130-
/O.NEW.KRIW.FF.W.0005.130704T1843Z-130704T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
1243 PM MDT THU JUL 4 2013

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN JOHNSON COUNTY IN NORTH CENTRAL WYOMING...

* UNTIL 330 PM MDT

* AT 1239 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE 
  WARNED AREA. RAINFALL AMOUNTS OF ONE HALF INCH TO ONE INCH HAVE
  ALREADY BEEN REPORTED ACROSS MUCH OF THE AREA...ESPECIALLY ON THE
  GILEAD BURN SCAR. ADDITIONAL THUNDERSTORMS MOVING SOUTHEAST ACROSS 
  THE AREA WILL CONTINUE TO INCREASE THE RISK OF FLASH FLOODING 
  ACROSS THE AREA...ESPECIALLY AREA NEAR AND DOWNSTREAM OF THE 
  GILEAD BURN SCAR.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...     
  THE FOOTHILLS ABOVE BUFFALO...DULLKNIFE RESERVOIR...I25 MILE
  MARKER 290...POWDER RIVER PASS...SADDLESTRING...STATE HWY 196 MILE
  MARKER 280...STATE HWY 196 MILE MARKER 290...U.S. HWY 16 MILE
  MARKER 60...U.S. HWY 16 MILE   MARKER 70 AND U.S. HWY 16 MILE 
  MARKER 80.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 288 AND 
299.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA WITH LOCALLY HIGHER AMOUNTS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

EXCESSIVE RAINFALL MAY CAUSE MUD AND ROCK SLIDES IN AREAS OF STEEPLY 
SLOPED TERRAIN...ESPECIALLY AROUND THE GILEAD FIRE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
RIVERTON.

&&

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4434 10667 4394 10667 4395 10709 4454 10717
      4454 10693

$$

SKRBAC
2 follow-up statements
157 
WGUS75 KRIW 042039
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
239 PM MDT THU JUL 4 2013

WYC019-042130-
/O.CON.KRIW.FF.W.0005.000000T0000Z-130704T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON WY-
239 PM MDT THU JUL 4 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN JOHNSON
COUNTY UNTIL 330 PM MDT...

AT 238 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE WARNED AREA. ONE HALF 
INCH TO AS MUCH AS 1.5 INCHES OF RAIN HAS FALLEN ACROSS THE AREA 
THIS AFTERNOON INCLUDING ON THE GILEAD BURN SCAR. NO FLASH FLOODING 
HAS BEEN REPORTED YET BUT IT IS STILL POSSIBLE THROUGH 330 PM.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BUFFALO...DULLKNIFE RESERVOIR...I25 MILE MARKER 290...POWDER RIVER
PASS...SADDLESTRING...STATE HWY 196 MILE MARKER 280...STATE HWY 196
MILE MARKER 290...U.S. HWY 16 MILE MARKER 60...U.S. HWY 16 MILE
MARKER 70 AND U.S. HWY 16 MILE MARKER 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RIVERTON.

&&

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4434 10667 4394 10667 4395 10709 4454 10717
      4454 10693

$$

SKRBAC
283 
WGUS75 KRIW 042124
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
324 PM MDT THU JUL 4 2013

WYC019-042139-
/O.EXP.KRIW.FF.W.0005.000000T0000Z-130704T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON WY-
324 PM MDT THU JUL 4 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHWESTERN
JOHNSON COUNTY WILL BE ALLOWED TO EXPIRE AT 330 PM MDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4434 10667 4394 10667 4395 10709 4454 10717
      4454 10693

$$

SKRBAC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 11:32 AM MDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jul 4, 11:32 AM MDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1132 AM MDT THU JUL 4 2013

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT
UPDATED TO ADD A FLASH FLOOD WATCH FOR ALL THE MOUNTAINS THIS
AFTERNOON AND EVENING. ABNORMALLY MOIST ATMOSPHERE WITH
PRECIPITABLE WATER VALUES OF 150 TO NEARLY 200 PERCENT OF NORMAL
AND LIGHT STEERING FLOW UNDER 10 KNOTS WILL COMBINE TO PRODUCE THE
THREAT OF HEAVY RAIN PRODUCING CELLS. THE MOUNTAINS WILL BE THE
MOST LIKELY AREA BUT ANY AREA COULD SEE A HEAVY RAIN PRODUCING
CELL WITH A LESSER RISK OF STRONG TO SEVERE CELLS MAINLY FOR HAIL.
HAVE INCREASED POPS CONSIDERABLY TO MATCH THIS THINKING.

A FEW SHOWERS CONTINUE TO IMPACT SWEETWATER COUNTY THIS
MORNING...WITH A COUPLE OTHERS ATTEMPTING TO MOVE INTO THE WESTERN
MOUNTAINS AND VALLEYS. OTHERWISE...CLEARING SKIES GENERALLY NOTED
EAST OF THE CONTINENTAL DIVIDE.

A SURGE OF MOISTURE WILL BUILD OVER THE FORECAST AREA THIS
MORNING...WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
ANTICIPATED BY THE LATE MORNING TO EARLY AFTERNOON HOURS. SOME
STORMS WILL HAVE THE CAPABILITY TO PRODUCE SMALL HAIL AND GUSTY
WIND...ESPECIALLY DURING THE AFTERNOON. A DECENT SLUG OF CAPE AND
NEGATIVE LIFTED INDEX VALUES WILL BE FOUND ACROSS THE NORTHERN THIRD
OF THE FORECAST AREA...THOUGH LACK OF SIGNIFICANT SHEAR SHOULD KEEP
AN OUTBREAK OF SEVERE WEATHER FROM HAPPENING. CERTAINLY NOT TO SAY
THAT A ROGUE STORM OR TWO MAY NOT HAVE THE CAPABILITY TO PRODUCE
MORE SIGNIFICANT WEATHER...JUST THAT WIDESPREAD SEVERE STORMS ARE
NOT CURRENTLY ANTICIPATED.

STORMS WILL WEAKEN WITH THE LOSS OF DAYLIGHT THIS EVENING.
HOWEVER...STORMS WILL NOT DISSIPATE COMPLETELY...WITH SOME LINGERING
ACTIVITY ANTICIPATED OVER MUCH OF THE FORECAST AREA. A STRONGER SLUG
OF MOISTURE IS ANTICIPATED FRIDAY...WITH INCREASED COVERAGE OF
SHOWERS AND THUNDERSTORMS ANTICIPATED. THE ENVIRONMENT LOOKS MUCH
MORE FAVORABLE FOR THE DEVELOPMENT OF STRONG TO SEVERE
STORMS...MAINLY ACROSS THE BIG HORN BASIN AND JOHNSON COUNTY AS A
TROUGH WORKS THROUGH THE AREA. CAPE AND LIFTED INDEX VALUES APPEAR
TO WANE THROUGH THE AFTERNOON ACROSS THE BIG HORN BASIN WHICH MAY
INDICATE AN EARLIER SHOW FOR THAT AREA. HOWEVER...CONDITIONS REMAIN
FAIRLY FAVORABLE INTO THE EARLY EVENING HOURS FOR JOHNSON COUNTY.
THE FORECAST HAS INCLUDED THE MENTION OF SEVERE STORMS BEGINNING
FRIDAY AFTERNOON FOR THESE TWO AREAS...WITH JOHNSON COUNTY LINGERING
INTO THE EVENING. AGAIN...STORMS WILL WEAKEN OVERNIGHT...BUT WILL
NOT END COMPLETELY.

SATURDAY LOOKS TO BE ANOTHER DAY OF SHOWERS AND THUNDERSTORMS WHICH
MAY IMPACT MUCH OF THE FORECAST AREA. SMALL HAIL AND GUSTY WIND MAY
ACCOMPANY STORMS SATURDAY AFTERNOON AND INTO THE EARLY EVENING
HOURS. AGAIN...SHOWERS ARE EXPECTED TO WEAKEN THROUGH SATURDAY NIGHT.

.LONG TERM...SUNDAY THROUGH THURSDAY

MODELS CONTINUE TO SHOW DRIER AIR WORKING INTO THE AREA SUNDAY IN
THE WEST/SOUTHWEST FLOW. HOWEVER ENOUGH MOISTURE WILL REMAIN
AVAILABLE FOR MAINLY DIURNAL CONVECTION...ESPECIALLY ACROSS THE
EAST. HOWEVER CONVECTION WILL BE LESS WIDESPREAD AND WEAKER THAN
WHAT OCCURS IN THE SHORT TERM.  ON MONDAY AND TUESDAY...ATTENTION
TURNS TO A SHORTWAVE TROUGH PUSHING EAST FROM THE PACIFIC NORTHWEST
ACROSS THE NORTHERN ROCKIES MONDAY/MONDAY NIGHT INTO THE NORTHERN
PLAINS TUESDAY. THE 00Z GFS KEEPS THE BULK OF THE MOISTURE/DYNAMICS
NORTH AND EAST OF THE AREA MONDAY AND TUESDAY...BUT STILL ENOUGH TO
WARRANT ISOLATED TO LOCALLY SCATTERED POPS...ESPECIALLY ALONG AND
EAST OF THE DIVIDE. THE 00Z ECMWF IS A BIT SLOWER AND DEEPER WITH
THIS SYSTEM...WITH A BETTER DEFINED COLD FRONT AFFECTING AREAS
EAST OF THE DIVIDE LATE MONDAY INTO TUESDAY. THIS RESULTS IN A
BETTER CHANCE OF CONVECTION AND COOLER CONDITIONS TUESDAY...MAINLY
ALONG AND EAST OF THE DIVIDE. AFTER TUESDAY MODELS TREND TOWARD
RIDGING BUILDING BACK INTO THE AREA...WITH WARMER AND MAINLY DRY
CONDITIONS.

TEMPERATURES ARE EXPECTED TO BE SLIGHTLY ABOVE AVERAGE FOR MUCH OF
THE EXTENDED. THE MAIN EXCEPTION COULD BE TUESDAY IF THE ECMWF
SOLUTION COMES TO FRUITION WITH A DECENT SUMMERTIME COLD FRONT
AFFECTING AREAS EAST OF THE DIVIDE.

.AVIATION.../18Z ISSUANCE/

ACTIVE THUNDERSTORM PERIOD ACROSS THE ENTIRE AREA THROUGH FRIDAY.
EVEN THE NIGHTTIME AND MORNING PERIODS WILL SEE AT LEAST ISOLATED
THUNDERSTORMS WITH SCATTERED TO NUMEROUS STORMS IN THE AFTERNOON
AND EVENING. ALL TERMINALS COULD BE IMPACTED AT ONE TIME OR ANOTHER.
THE PEAK PERIODS WILL BE DURING THE AFTERNOON AND EVENING BUT ANY
PERIOD COULD BE IMPACTED BY A THUNDERSTORM.

.FIRE WEATHER...

WARM TEMPERATURES AND SLIGHTLY INCREASED DAYTIME HUMIDITY WILL BE
FOUND OVER THE AREA TODAY AS ANOTHER SURGE OF MOISTURE IMPACTS THE
FORECAST AREA. SHOWERS AND THUNDERSTORMS WILL BE PRESENT ACROSS MUCH
OF WESTERN AND CENTRAL WYOMING TODAY...WITH GUSTY WIND AND SMALL
HAIL BEING THE PRIMARY THREATS OUTSIDE OF LIGHTNING. SHOWERS AND
THUNDERSTORMS WILL REMAIN PRESENT OVER THE NEXT COUPLE OF
DAYS...WITH FRIDAY APPEARING TO BE A FAVORABLE FOR STRONGER
THUNDERSTORMS...ESPECIALLY OVER THE BIG HORN BASIN AND JOHNSON
COUNTY. THESE STORMS MAY PRODUCE VERY STRONG WIND AND LARGER HAIL.
TEMPERATURES WILL DIP SLIGHTLY UNDER THE CONTINUED PRESENCE OF
THUNDERSTORMS...WITH DAYTIME HUMIDITY ALSO INCREASING SLIGHTLY EACH
DAY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING
WYZ001-002-007>009-012-014-015-022-024.

&&

SHORT TERM...SKRBAC
LONG TERM...WM
AVIATION...SKRBAC
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Jul 4, 9:19 AM MDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
919 AM MDT THU JUL 4 2013

WYZ001>020-022>030-051200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
919 AM MDT THU JUL 4 2013

...FLASH FLOOD WATCH FOR ALL THE MOUNTAINS THIS AFTERNOON AND
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS...MAINLY IN THE AFTERNOON AND
EVENING. SOME STORMS MAY PRODUCE VERY HEAVY RAIN AND POSSIBLE FLASH
FLOODING...ESPECIALLY IN THE MOUNTAINS. THOSE WITH OUTDOOR INTERESTS
SHOULD REMAIN AWARE OF CHANGING WEATHER CONDITIONS AND SEEK SHELTER
IF STORMS APPROACH. AVOID CAMPING IN LOW LYING OR CANYON AREAS. ALSO
BE ALERT FOR FREQUENT LIGHTNING WITH SOME STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY AND SATURDAY...ISOLATED TO SCATTERED THUNDERSTORMS. SOME
STORMS COULD BE SEVERE IN THE AFTERNOON AND EVENING...ESPECIALLY
ACROSS THE NORTH...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND OVER 40 MPH AND ANY SIZED
HAIL...THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Jul 4, 12:21 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1221 PM MDT THU JUL 4 2013

WYZ009>011-041900-
BIGHORN MOUNTAINS SOUTHEAST WY-NORTHEAST JOHNSON COUNTY WY-SOUTHEAST
JOHNSON COUNTY WY-
1221 PM MDT THU JUL 4 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JOHNSON COUNTY UNTIL 100
PM MDT...

AT 1218 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES NORTHEAST OF U.S. HWY 16 MILE MARKER
70...OR 9 MILES SOUTHWEST OF BUFFALO...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. A FLASH FLOOD WATCH
IS ALSO IN EFFECT FOR THE BIGHORN MOUNTAINS THROUGH MIDNIGHT.

THIS STORM WILL BE NEAR...
U.S. HWY 16 MILE MARKER 70 AROUND 1225 PM MDT.
STATE HWY 196 MILE MARKER 290 AND I25 MILE MARKER 290 AROUND 1240 PM
MDT.
STATE HWY 196 MILE MARKER 280 AND I25 EXIT 280 AROUND 100 PM MDT.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 278 AND
298.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4403 10648 4391 10678 4429 10702 4437 10680
TIME...MOT...LOC 1820Z 331DEG 16KT 4425 10685

SKRBAC

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 6:25 PM MDTSpecial Weather StatementRIWNatrona50 min
Jul 3, 7:09 PM MDTSpecial Weather StatementRIW51 min
Jul 3, 8:26 PM MDTSpecial Weather StatementRIW49 min
Jul 4, 9:14 AM MDTFlash Flood WatchRIWBig Horn, Fremont, Hot Springs, Johnson, Lincoln, Natrona and 4 more12 hr
Jul 4, 12:21 PM MDTSpecial Weather StatementRIWJohnson39 min
Jul 4, 1:21 PM MDTSpecial Weather StatementRIW54 min
Jul 4, 1:40 PM MDTSpecial Weather StatementRIWJohnson35 min
Jul 4, 1:42 PM MDTSpecial Weather StatementRIW63 min
Jul 4, 1:44 PM MDTSpecial Weather StatementRIW31 min
Jul 4, 1:49 PM MDTSpecial Weather StatementRIWLincoln56 min
Jul 4, 2:10 PM MDTSpecial Weather StatementRIWJohnson20 min
Jul 4, 2:18 PM MDTFlash Flood WarningRIWJohnson, Natrona6 hr
Jul 4, 2:34 PM MDTSpecial Weather StatementRIWJohnson26 min
Jul 4, 2:58 PM MDTSpecial Weather StatementRIW47 min
Jul 4, 3:02 PM MDTSpecial Weather StatementRIWSublette58 min
Jul 4, 3:06 PM MDTFlash Flood WarningRIWLincoln, Sublette8 hr
Jul 4, 3:38 PM MDTSpecial Weather StatementRIW37 min
Jul 4, 4:11 PM MDTSpecial Weather StatementRIWWashakie64 min
Jul 4, 4:26 PM MDTSpecial Weather StatementRIWFremont64 min
Jul 4, 4:30 PM MDTSpecial Weather StatementRIWWashakie45 min
Jul 4, 5:03 PM MDTSpecial Weather StatementRIWBig Horn42 min
Jul 4, 5:06 PM MDTSpecial Weather StatementRIWFremont39 min
Jul 4, 5:23 PM MDTSpecial Weather StatementRIW67 min
Jul 4, 5:24 PM MDTFlash Flood WarningRIWFremont4 hr
Jul 4, 5:32 PM MDTSpecial Weather StatementRIWBig Horn43 min
Jul 4, 5:40 PM MDTSpecial Weather StatementRIW50 min

Nearby

Flash Flood Warnings in Wyoming, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.